Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 9, NWS Austin/San Antonio, TX

August 21, 20239 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Aug 21, 2023, 2:02 PM CDT for 9 counties in Texas. It took effect at Aug 22, 2023, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2023, 2:02 PM CDT (19:02 UTC)
In effect from
Aug 22, 2023, 12:00 PM CDT
Expired
Aug 22, 2023, 8:55 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 54 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2023-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2023-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS74 KEWX 211902
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
202 PM CDT Mon Aug 21 2023

TXZ171>173-191>194-206>209-223-225-220200-
/O.CON.KEWX.EH.W.0024.000000T0000Z-230822T0200Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Comal-Guadalupe-
Caldwell-Fayette-Gonzales-Lavaca-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, New Braunfels, Seguin, Lockhart, 
La Grange, Gonzales, and Hallettsville
202 PM CDT Mon Aug 21 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Dangerously hot conditions with maximum temperatures at
  or above 105 degrees.

* WHERE...Portions of south central Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ219-220-221200-
/O.NEW.KEWX.WI.Y.0009.230822T1700Z-230823T0000Z/
/O.CON.KEWX.HT.Y.0039.000000T0000Z-230822T0200Z/
Frio-Atascosa-
Including the cities of Pearsall and Pleasanton
202 PM CDT Mon Aug 21 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...For the Heat Advisory, temperatures up to 104 degrees and
  heat index values up to 110. For the Wind Advisory, east to
  northeast winds up to 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Frio and Atascosa Counties.

* WHEN...For the Heat Advisory, until 9 PM CDT this evening. For 
  the Wind Advisory, from noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Hot temperatures and high heat indices may cause heat illnesses
  to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ217-218-228-221200-
/O.NEW.KEWX.WI.Y.0009.230822T1700Z-230823T0000Z/
Maverick-Zavala-Dimmit-
Including the cities of Eagle Pass, Crystal City, 
and Carrizo Springs
202 PM CDT Mon Aug 21 2023

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...East to northeast winds up to 25 to 35 mph with gusts up
  to 45 mph expected.

* WHERE...Maverick, Zavala and Dimmit Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ184>190-203>205-221-222-224-220200-
/O.CON.KEWX.HT.Y.0039.000000T0000Z-230822T0200Z/
Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Uvalde-Medina-
Bexar-Wilson-Karnes-De Witt-
Including the cities of Rocksprings, Leakey, Kerrville, Bandera, 
Fredericksburg, Boerne, Blanco, Uvalde, Hondo, San Antonio, 
Floresville, Karnes City, and Cuero
202 PM CDT Mon Aug 21 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Max temperatures up to 104 degrees and heat index values
  up to 108.

* WHERE...Portions of south central Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
6 follow-up statements
025 
WWUS74 KEWX 220253
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
953 PM CDT Mon Aug 21 2023

TXZ183-202>204-221100-
/O.EXA.KEWX.WI.Y.0009.230822T1700Z-230823T0000Z/
Val Verde-Kinney-Uvalde-Medina-
Including the cities of Del Rio, Brackettville, Uvalde, and Hondo
953 PM CDT Mon Aug 21 2023

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...East to northeast winds 20 to 30 mph with gusts up to 40
  mph expected.

* WHERE...Val Verde, Kinney, Uvalde and Medina Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ217>220-228-221100-
/O.CON.KEWX.WI.Y.0009.230822T1700Z-230823T0000Z/
Maverick-Zavala-Frio-Atascosa-Dimmit-
Including the cities of Eagle Pass, Crystal City, Pearsall, 
Pleasanton, and Carrizo Springs
953 PM CDT Mon Aug 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
TUESDAY...

* WHAT...East to northeast winds up to 25 to 35 mph with gusts 
  up to 45 mph expected.

* WHERE...Maverick, Zavala and Dimmit Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
137 
WWUS74 KEWX 220901
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
401 AM CDT Tue Aug 22 2023

TXZ183-202>204-217>220-228-230000-
/O.CON.KEWX.WI.Y.0009.230822T1700Z-230823T0000Z/
Val Verde-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-
Dimmit-
Including the cities of Del Rio, Brackettville, Uvalde, Hondo, 
Eagle Pass, Crystal City, Pearsall, Pleasanton, 
and Carrizo Springs
401 AM CDT Tue Aug 22 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...East to northeast winds 20 to 30 mph with gusts up to 
  40 mph expected.

* WHERE...Val Verde, Kinney, Uvalde, Medina, Maverick, Zavala,
  Frio, Atascosa and Dimmit Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
558 
WWUS74 KEWX 221517
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1017 AM CDT Tue Aug 22 2023

TXZ183-202>204-217>220-228-230000-
/O.CON.KEWX.WI.Y.0009.230822T1700Z-230823T0000Z/
Val Verde-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-
Dimmit-
Including the cities of Del Rio, Brackettville, Uvalde, Hondo, 
Eagle Pass, Crystal City, Pearsall, Pleasanton, 
and Carrizo Springs
1017 AM CDT Tue Aug 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...East to northeast winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Val Verde, Kinney, Uvalde, Medina, Maverick, Zavala, 
  Frio, Atascosa and Dimmit Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
538 
WWUS74 KEWX 221844
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
144 PM CDT Tue Aug 22 2023

TXZ171>173-192>194-208-209-225-230100-
/O.NEW.KEWX.HT.Y.0040.230823T1800Z-230824T0200Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-Caldwell-Fayette-
Lavaca-
Including the cities of Llano, Burnet, Georgetown, Austin, 
Bastrop, Giddings, Lockhart, La Grange, and Hallettsville
144 PM CDT Tue Aug 22 2023

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY...

* WHAT...Temperatures up to 104 degrees and heat index values
  across the coastal plains up to 109 expected.

* WHERE...Bastrop, Burnet, Caldwell, Fayette, Lavaca, Lee, Llano,
  Travis and Williamson Counties.

* WHEN...From 1 PM to 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high heat indices may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ183-202>204-217>220-228-230000-
/O.CON.KEWX.WI.Y.0009.000000T0000Z-230823T0000Z/
Val Verde-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-
Dimmit-
Including the cities of Del Rio, Brackettville, Uvalde, Hondo, 
Eagle Pass, Crystal City, Pearsall, Pleasanton, 
and Carrizo Springs
144 PM CDT Tue Aug 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...East to northeast winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Val Verde, Kinney, Uvalde, Medina, Maverick, Zavala, 
  Frio, Atascosa and Dimmit Counties.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
957 
WWUS74 KEWX 221909
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
209 PM CDT Tue Aug 22 2023

TXZ183-202>204-217>220-228-230600-
/O.EXT.KEWX.WI.Y.0009.000000T0000Z-230823T0600Z/
Val Verde-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-
Dimmit-
Including the cities of Del Rio, Brackettville, Uvalde, Hondo, 
Eagle Pass, Crystal City, Pearsall, Pleasanton, 
and Carrizo Springs
209 PM CDT Tue Aug 22 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...East to northeast winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Val Verde, Kinney, Uvalde, Medina, Maverick, Zavala, 
  Frio, Atascosa and Dimmit Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ171>173-192>194-208-209-225-230600-
/O.CON.KEWX.HT.Y.0040.230823T1800Z-230824T0200Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-Caldwell-Fayette-
Lavaca-
Including the cities of Llano, Burnet, Georgetown, Austin, 
Bastrop, Giddings, Lockhart, La Grange, and Hallettsville
209 PM CDT Tue Aug 22 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
WEDNESDAY...

* WHAT...Temperatures up to 104 degrees and heat index values 
  across the coastal plains up to 109 expected.

* WHERE...Bastrop, Burnet, Caldwell, Fayette, Lavaca, Lee, 
  Llano, Travis and Williamson Counties.

* WHEN...From 1 PM to 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
889 
WWUS74 KEWX 230155
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
855 PM CDT Tue Aug 22 2023

TXZ183-202>204-217>220-228-230300-
/O.CAN.KEWX.WI.Y.0009.000000T0000Z-230823T0600Z/
Val Verde-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-
Dimmit-
Including the cities of Del Rio, Brackettville, Uvalde, Hondo, 
Eagle Pass, Crystal City, Pearsall, Pleasanton, 
and Carrizo Springs
855 PM CDT Tue Aug 22 2023

...WIND ADVISORY IS CANCELLED...

Winds have fallen below wind advisory criteria early this evening
and therefore the wind advisory has been canceled. A strong gust
or two remains possible in any thunderstorms, but this would be an
isolated and short-lived occurrence.

$$

TXZ171>173-192>194-208-209-225-231200-
/O.CON.KEWX.HT.Y.0040.230823T1800Z-230824T0200Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-Caldwell-Fayette-
Lavaca-
Including the cities of Llano, Burnet, Georgetown, Austin, 
Bastrop, Giddings, Lockhart, La Grange, and Hallettsville
855 PM CDT Tue Aug 22 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
WEDNESDAY...

* WHAT...Temperatures up to 104 degrees and heat index values 
  across the coastal plains up to 109 expected.

* WHERE...Bastrop, Burnet, Caldwell, Fayette, Lavaca, Lee, 
  Llano, Travis and Williamson Counties.

* WHEN...From 1 PM to 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high heat indices may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Aug 21, 12:50 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 21, 12:50 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1250 PM CDT Mon Aug 21 2023

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 302 AM CDT Mon Aug 21 2023

Yet another hot day is ahead for the region as a strong upper high
dominates much of the central and eastern CONUS. Similar to
yesterday, highs of 100-107 are expected, warmest northeast, and our
heat headline configuration remains unchanged. There's a very low
chance for a small shower to develop this morning in our southern
zones within a weak kink in the upper flow, but I wouldn't expect
much to develop if at all. Slightly better chances will come this
afternoon over the western (mainly northwestern) parts of the CWA,
but any development will be very spotty and rainfall amounts paltry.

With winds on the increase compared to yesterday (10-15+ mph with
some 20-25 mph gusts) and RH dipping into the 20s this afternoon for
most areas, Critical fire weather conditions will result and a Red
Flag Warning is in effect this afternoon and evening.

The system in the Gulf is now likely (70% chance) to develop into a
Tropical depression today or tonight before coming onshore early
Tuesday. Not much has changed with our expectations for this system.
Shower and storm chances could arrive after midnight tonight, but
are more likely to push into our southern counties around or just
after sunrise tomorrow. Some banded precip is then possible on the
periphery of the system during the day, with the majority of the
rainfall concentrated nearer it's center in our southwestern areas.
Some 1-2" rainfall amounts are likely for some areas southwest of
Pleasanton to Del Rio, and isolated higher totals cannot be ruled
out. The latest Excessive Rainfall Outlook will carry a marginal
Risk for these areas, with a Slight (level 2 of 4) Risk for southern
Dimmit County. Rain chances diminish quickly as you head northeast,
with only isolated activity expected for areas northeast of La
Grange to Austin to Llano, if any.

One thing to watch out for will be a low end threat for a tornado or
two in any stronger cells that develop. Our region will be solidly
in the right front quadrant of the system during the day, with ample
low level helicity and spotty sunshine to help increase low level
instability. There is a Marginal Risk of severe storms in the SPC
SWODY2 to cover this threat.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 302 AM CDT Mon Aug 21 2023

The low level pressure associated with the possible tropical system
(by the time of the start of the long term) over the Gulf of Mexico
is forecast to push northwestward across northeast Mexico into west
Texas before dissipating late Tuesday night into Wednesday morning.
Scattered showers and isolated thunderstorms are expected across the
southern Edwards Plateau and Rio Grande Plains through the period.
The GFS model suggests a dry day for most of Wednesday while the
ECMWF and NAM keep parts of the southern Edwards Plateau and Rio
Grande Plains wet at least through noon time. Therefore, showing PoPs
from slight to chances for rain to account the ECMWF and NAM
solutions for the morning period with dry weather conditions
returning for all areas of South Central Texas on Wednesday
afternoon. High temperatures are forecast to range from the mid to
upper 90s across the southern Edwards Plateau and Rio Grande and from
100 to 104 across the Hill Country, along the I-35 corridor and
Coastal Plains where less clouds and rain is expected.

Dry and hot conditions continue on Thursday with highs ranging from
100 to 107 over most areas with the exception of the Rio Grande
Plains which highs are forecast to be around the mid to upper 90s.
New heat headlines likely issued for the period if trend persists.

There is a slight chance for showers and thunderstorms across the
Hill Country, southern Edwards Plateau, I-35 corridor and the
Coastal Plains on Friday (mainly during the afternoons) into the
upcoming weekend as several upper level disturbances push along the
periphery of the subtropical high. However, the heat continues
through the period with new heat headlines on Friday through the
weekend as temperatures climb to the 103 to 107 range across the Hill
Country, along the I-35 corridor and the Coastal Plains. Also, fire
weather concerns return later in the week into the weekend as low
relative humidity range from the 20 to 30 percent mark.

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Mon Aug 21 2023

VFR conditions should prevail at all terminals through this TAF
period. A potential tropical cyclone will continue to move towards
and into south Texas through the period, which will bring increasing
cloud cover (especially at mid and upper levels), increasingly breezy E/SE
winds, and some scattered showers and thunderstorms (mainly at
SAT/SSF this TAF period). MVFR cigs and vsbys will be possible in any
of the heavier showers and storms at SAT/SSF, but these conditions
should be short lived. Precipitation is expected to arrive at DRT
near or just after the end of the period, so mention has been left
out of the TAF for now. AUS could see some isolated activity, but
confidence in this is low at this time.

&&

.FIRE WEATHER...
Issued at 302 AM CDT Mon Aug 21 2023

Low afternoon humidity continues, with minimum values today expected
to reach 18 to 32 percent percent this afternoon. Wind speeds this
afternoon will be a bit higher than the past few days, into the 10-
15 mph range and gusts to 20 mph are expected, up to 25 mph possible
in a few locations. Given these winds, RH values, and fuel
conditions, fire behavior that is more resistant to control efforts
is forecast this afternoon and a Red Flag Warning will be in effect
from 1pm to 9pm.

Increasing moisture with a tropical disturbance arrives Tuesday, and
continues Wednesday for western areas. Many locations in these areas
should see wetting rains Tuesday through Wednesday morning, though
locations near and northeast of a line from La Grange to Austin to
Llano are unlikely to see much if any. RH in the Llano/Burnet/Williamson
county region and surrounds may dip into the 20s Tuesday and
Wednesday, and additional near-critical fire weather conditions may
result. Winds late Tuesday in particular will be closer to 15-20 mph,
and Red Flag Warnings may be needed for this area.

&&

.CLIMATE...
Issued at 302 AM CDT Mon Aug 21 2023

Record High Temperatures

                    8/21
Austin Camp Mabry   107
Austin Bergstrom    104
Del Rio             105
San Antonio         104

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80 103  77 104 /  10  30  10  10
Austin Bergstrom Intl Airport  79 101  76 103 /  10  40  10  10
New Braunfels Muni Airport     80  99  76 103 /  10  60  20  20
Burnet Muni Airport            79 101  76 102 /  10  20  10  10
Del Rio Intl Airport           82  95  77  95 /  20  70  70  60
Georgetown Muni Airport        80 103  77 104 /  10  20  10  10
Hondo Muni Airport             79  93  76  99 /  10  70  50  50
San Marcos Muni Airport        77  99  75 103 /  10  50  20  20
La Grange - Fayette Regional   80 100  75 102 /  10  40  10  20
San Antonio Intl Airport       81  96  77 100 /  10  60  30  30
Stinson Muni Airport           82  95  78 101 /  20  60  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Bastrop-
Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays-Lavaca-Lee-
Llano-Travis-Williamson.

Heat Advisory until 9 PM CDT this evening for Atascosa-Bandera-
Bexar-Blanco-De Witt-Edwards-Frio-Gillespie-Karnes-Kendall-Kerr-
Medina-Real-Uvalde-Wilson.

&&

Short-Term...KCW
Long-Term...17
Aviation...Gale
Hazardous weather outlook, Aug 21, 3:08 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Austin/San Antonio TX
308 AM CDT Mon Aug 21 2023

TXZ171>173-183>194-202>209-217>225-228-220815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
308 AM CDT Mon Aug 21 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Dangerously hot temperatures are expected this afternoon and evening
across South Central Texas. Excessive Heat Warnings and Heat
Advisories are in effect today. There remains a high risk for heat
related illnesses for those spending extended time outdoors and
not taking proper precautions.

Critical fire weather conditions are expected late this afternoon
into the early evening, and a Red Flag Warning is in effect.
Residents across all of South Central Texas are urged to continue
to exercise extreme care with outdoor activities that could
inadvertently cause a wildfire.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Near-critical Fire Weather conditions are possible Tuesday and
Wednesday over far northeastern areas such as Llano, Burnet, and
Williamson counties. Red Flag Warnings may be needed.

A tropical disturbance will move into South Texas on Tuesday.
There is a chance of rain with this disturbance, mainly for
southwestern areas. There is a Level 1 of 5 risk for isolated
tornadoes across portions of the Coastal Plains, southern I-35
corridor, and Rio Grande Plains.

Heat headlines and thus health concerns will return Thursday for
eastern portions of the region, and expand westward Friday into
next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:49 PM CDTRed Flag WarningEWXBastrop, Blanco, Burnet, Gillespie, Hays, Lee and 3 more30 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.